Alert archive / Tennessee / Freeze Warnings in 2007

Freeze Warning 7, NWS Memphis, TN

November 3, 200711 counties in Tennessee

NWS Memphis, TN issued this freeze warning at Nov 3, 2007, 3:15 PM CDT for 11 counties in Tennessee. It took effect at Nov 4, 2007, 2:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2007, 3:15 PM CDT (20:15 UTC)
In effect from
Nov 4, 2007, 2:00 AM CST
Expired
Nov 4, 2007, 7:25 AM CST
In force
5 hr
Issued by
NWS Memphis, TN

Counties Carroll County, TN, Chester County, TN, Decatur County, TN, Gibson County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 128 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1580 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this freeze warning went out at Nov 3, 10:09 AM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, Nov 3, 10:09 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1009 AM CDT SAT NOV 3 2007

.DISCUSSION...

HIGH PRESSURE WILL REMAIN OVER THE MID SOUTH TODAY. THIS WILL
ALLOW FOR A SUNNY AND MILD DAY WITH TEMPERATURES RANGING FROM THE
MID 60S NORTH TO LOWER 70S SOUTH. THE ONLY UPDATES TO THE FORECAST
WILL BE TO REMOVE THE FROST ADVISORY WORDING. OTHERWISE...THE
CURRENT FORECAST IS ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 357 AM CDT SAT NOV 3 2007/

DISCUSSION...

CURRENT FROST ADVISORY...RAIN CHANCES MONDAY AND MONDAY
NIGHT...AND A POSSIBLE WIDESPREAD FREEZE TUESDAY NIGHT AND
WEDNESDAY MORNING ARE THE MAIN FORECAST CONCERNS.

LATEST MODELS WERE IN GOOD AGREEMENT THROUGH WEDNESDAY. USED A
BLEND OF THEM WITH A SLIGHT PREFERENCE TO THE NAM/ECMWF MODELS FOR
ITS BETTER HANDLING OF THE MOVEMENT OF WEATHER SYSTEMS.

THE ONLY CHANGES MADE TO THE PREVIOUS FORECAST WERE TO INCREASE
RAIN CHANCES MONDAY AND MONDAY NIGHT...THEN LOWER TEMPERATURES
MONDAY NIGHT THROUGH TUESDAY NIGHT.

AT 345 AM CDT ACROSS THE MIDSOUTH...CLEAR AND COOL CONDITIONS WERE
OCCURRING WITH TEMPERATURES RANGING FROM 31 AT SAVANNAH TN TO 44
AT HARRISBURG AR. A WEAK COLD FRONT WAS DISSIPATING OVER CENTRAL
MO WHILE HIGH PRESSURE OVER KANSAS WAS SLOWLY MOVING TOWARDS
THE AREA.

WILL KEEP THE FROST ADVISORY THROUGH 10 AM CDT FOR AREAS
NORTHEAST OF A TIPTONVILLE TO SAVANNAH TN LINE WHERE FROST WILL
BE MOST WIDESPREAD. PATCHY FROST CAN BE EXPECTED OVER THE REST OF
THE MIDSOUTH EARLY THIS MORNING.

TODAY AND TONIGHT WILL BE SIMILAR THAN THE PAST FEW DAYS WITH
MOSTLY CLEAR AND DRY CONDITIONS. THINK HIGHS TODAY WILL BE A
DEGREE OR TWO WARMER THAN FRIDAY...IN THE 64 TO 73 DEGREE
RANGE...WHILE LOWS TONIGHT WILL BE MAINLY 33 TO 43 DEGREES.

ANOTHER FROST ADVISORY MAY BE NEEDED ACROSS PARTS OF THE MIDSOUTH
TONIGHT...MAINLY OVER WEST TN AS CLEAR SKIES AND LIGHT WINDS WILL
BE IDEAL FOR FORMATION. WILL LET DAY SHIFT EVALUATE THIS POTENTIAL
AFTER CURRENT FROST ADVISORY EXPIRES.

SUNDAY AND SUNDAY NIGHT...DRY AND MOSTLY CLEAR CONDITIONS WILL
CONTINUE...BUT TEMPERATURES WILL BE SLIGHTLY WARMER AS WINDS
SHIFT TO THE SOUTHWEST. WARMER TEMPERATURES...MAINLY ABOVE
40 DEGREES...SHOULD LIMIT WIDESPREAD FROST FORMATION.

MONDAY AND MONDAY NIGHT...RAIN CHANCES WILL INCREASE WITH THE
PASSAGE OF A COLD FRONT. THOUGH MOISTURE WILL BE SHALLOW AND
CONFINED TO LESS THAN 700 MB...THINK THERE WILL BE ENOUGH
CONVERGENCE AND MOISTENING TO BRING A LEAST A SHOT AT SOME
RAINFALL...THOUGH AMOUNTS WILL BE LIGHT AND MAINLY UNDER 0.10.
RAISED RAIN CHANCES SLIGHTLY DURING TIME FRAME...PARTICULARLY
SOUTH OF INTERSTATE 40 MONDAY EVENING. BREEZY WEST WINDS WILL
BOOST TEMPERATURES INTO THE 68 TO 78 DEGREE RANGE MONDAY...WHILE
NORTH WINDS WILL COOL THINGS DOWN INTO THE 40S BY TUESDAY MORNING.

TUESDAY WILL BE A BREEZY...COOL...AND SUNNY DAY. THINK HIGHS WILL
NOT GET OUT OF THE 50S ACROSS THE ENTIRE MIDSOUTH.

TUESDAY NIGHT...CONFIDENCE OF A WIDESPREAD FREEZE IS INCREASING AS
MODELS HAVE CONSISTENTLY BEEN DEPICTING CLEAR SKIES...DRY AIR WITH
DEWPOINTS AROUND 20...HIGH PRESSURE...AND LIGHT WINDS OVERHEAD.
PREFERRED THE COLDER SIDE OF THE GFS ENSEMBLE MOS NUMBERS WITH
READINGS IN THE 25 TO 35 DEGREE RANGE. THE COLDEST TEMPERATURES
WILL MOST LIKELY BE NORTH OF A JONESBORO AR TO CORINTH MS LINE.
FREEZE WATCHES AND WARNINGS WILL PROBABLY BE NEEDED.

WEDNESDAY THROUGH FRIDAY...MADE NO CHANGES DURING THIS TIME FRAME
AS DRY WEATHER WILL PROBABLY CONTINUE WITH DEEP MOISTURE LACKING.
APPEARS TEMPERATURES WILL WARM UP THURSDAY AHEAD OF ANOTHER COLD
FRONT ARRIVING THURSDAY NIGHT INTO FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  71  45  73  55 /   0   0   0   0
MKL  67  35  70  43 /   0   0   0   0
JBR  66  41  70  49 /   0   0   0   0
TUP  71  38  71  43 /   0   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

JLH/MBS
Hazardous weather outlook, Nov 3, 10:15 AM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1015 AM CDT SAT NOV 3 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041715-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1015 AM CDT SAT NOV 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FROST ADVISORY MAY BE NEEDED TONIGHT INTO EARLY SUNDAY MORNING
FOR AREAS NORTHEAST OF A TIPTONVILLE TENNESSEE TO COVINGTON
TENNESSEE TO SAVANNAH TENNESSEE LINE AS CLEAR SKIES...LIGHT
WINDS...AND TEMPERATURES IN THE 30S WILL AGAIN ALLOW FOR THE
FORMATION OF WIDESPREAD FROST. A FREEZE WARNING MAY ALSO BE
REQUIRED FOR PORTIONS OF NORTHWEST TENNESSEE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SIGNIFICANT FREEZE IS POSSIBLE ACROSS PARTS OF THE MIDSOUTH
TUESDAY NIGHT INTO WEDNESDAY MORNING...ESPECIALLY NORTH OF A
JONESBORO ARKANSAS TO SOMERVILLE TENNESSEE TO SAVANNAH
TENNESSEE LINE. FREEZE WATCHES AND WARNINGS MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JLH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 10:34 PM CDTFrost AdvisoryMEGCarroll, Chester, Crockett, Decatur, Dyer, Gibson and 11 more11 hr
Nov 3, 3:15 PM CDTFrost AdvisoryMEGCrockett, Dyer, Fayette, Hardeman, Haywood, Lake and 2 more17 hr

Nearby

Freeze Warnings in Tennessee, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.